Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 31, 2015, 5:13 PM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2015, 5:13 PM EDT (21:13 UTC)
- Expired
- Mar 31, 2015, 5:44 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Ben Hill County, GA, Irwin County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:19 PM EDT | HAIL 1 | 4 Sse Owensboro, GA | NICKEL TO QUARTER SIZE HAIL REPORTED ACROSS NORTHWESTERN BEN HILL COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:22 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
776
WUUS52 KTAE 312113
SVRTAE
GAC017-155-312200-
/O.NEW.KTAE.SV.W.0024.150331T2113Z-150331T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
BEN HILL COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 600 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF ROCHELLE...OR 12 MILES NORTHWEST OF FITZGERALD...AND
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FITZGERALD...WESTWOOD...FITZGERALD MUNICIPAL A/P...QUEENSLAND...
LULAVILLE...ABBA AND ARP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3184 8326 3178 8310 3162 8323 3172 8346
3174 8347 3175 8345 3178 8345 3178 8346
3179 8346 3181 8348 3185 8348 3185 8343
TIME...MOT...LOC 2112Z 297DEG 22KT 3183 8342
$$
38-GODSEY2 follow-up statements
013
WWUS52 KTAE 312133
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EDT TUE MAR 31 2015
GAC017-155-312200-
/O.CON.KTAE.SV.W.0024.000000T0000Z-150331T2200Z/
IRWIN GA-BEN HILL GA-
533 PM EDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTH CENTRAL IRWIN AND BEN HILL COUNTIES...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 7 MILES
NORTHWEST OF FITZGERALD...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
FITZGERALD...WESTWOOD...ABBA...FITZGERALD MUNICIPAL A/P AND
QUEENSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3184 8326 3178 8310 3162 8323 3170 8337
3177 8338 3181 8340 3183 8335
TIME...MOT...LOC 2131Z 304DEG 18KT 3177 8333
$$
38-GODSEY631
WWUS52 KTAE 312144
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 PM EDT TUE MAR 31 2015
GAC017-155-312153-
/O.CAN.KTAE.SV.W.0024.000000T0000Z-150331T2200Z/
IRWIN GA-BEN HILL GA-
544 PM EDT TUE MAR 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL IRWIN AND
CENTRAL BEN HILL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3184 8326 3178 8310 3162 8323 3170 8337
3177 8338 3181 8340 3183 8335
TIME...MOT...LOC 2143Z 297DEG 22KT 3173 8325
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:53 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 31, 3:53 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 PM EDT TUE MAR 31 2015 .NEAR TERM [THROUGH TONIGHT]... SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT INCLUDES TWO OF OUR SE AL ZONES AND OUR NORTHERN TIER GEORGIA ZONES UNTIL 8 PM EDT. AT 18Z, THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN AND CENTRAL ALABAMA AHEAD OF AN APPROACHING SHORTWAVE. THIS ACTIVITY WILL INCREASE IN COVERAGE AND INTENSITY AS IT MOVES OFF THE SOUTHEAST DURING THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. OUTSIDE OF THE CONVECTIVE WATCH MOST OF OUR CWA HAS A MARGINAL RISK FOR A STRONG TO SEVERE THUNDERSTORM. HOWEVER, THE DEEPEST MOISTURE AND BEST UPPER LEVEL SUPPORT WILL BE ALONG OR NORTH OF OUR FORECAST AREA. POPS WILL BE TAPERED HIGHEST NORTH (50%) TO LOWEST (10%) SOUTH. LOWS WILL BE AROUND 60 DEGREES WITH AREAS OF PATCHY DENSE FOG LIKELY DEVELOPING ONCE AGAIN TOWARDS DAYBREAK. .SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]... A SIMILAR PATTERN WILL SET UP ON WEDNESDAY ACROSS THE AREA WITH A NEARLY STATIONARY BOUNDARY ACROSS EAST CENTRAL ALABAMA INTO SOUTHERN GEORGIA. A WEAK VORT MAX IS PROGGED TO MOVE THROUGH THE SOUTHERN APPALACHIANS ON WEDNESDAY AFTERNOON, WHICH MAY BE JUST ENOUGH TO SPARK A FEW SHOWERS AND STORMS ACROSS THE NORTHERN PORTION OF OUR FORECAST AREA. INSTABILITY IS PREDICTED TO BE SIMILAR WITH SBCAPES IN THE 1500-2000 J/KG RANGE BY AFTERNOON. HOWEVER, THE DEEP LAYER SHEAR LOOKS TO BE A LITTLE WEAKER, SO WHILE A FEW OF THE STORMS COULD BE CAPABLE OF PRODUCING HAIL, THE OVERALL THREAT LOOKS A LITTLE LESS WEDNESDAY AFTERNOON. BY THURSDAY, THE BOUNDARY DISSIPATES WITH MID LEVEL RIDGING STARTING TO BUILD TOWARD THE AREA. WITH LACK OF A FORCING MECHANISM AND THE LOSS OF THE SURFACE BOUNDARY, RAIN CHANCES WILL BE LESS AND LIMITED TO THE AFTERNOON HOURS. TEMPERATURES THROUGHOUT THE PERIOD WILL CONTINUE TO BE ABOVE NORMAL WITH HIGHS GENERALLY IN THE LOW TO MID 80S WITH OVERNIGHT LOWS IN THE GENERALLY IN THE UPPER 50S. .LONG TERM [FRIDAY THROUGH TUESDAY]... THE PRIMARY FOCUS IN THE LONG TERM PERIOD OF THE FORECAST IS WITH AN APPROACHING COLD FRONT ON SATURDAY. MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT THAT THE NORTHERN STREAM WAVE DRIVING THE SYSTEM WILL REMAIN WELL TO THE NORTH OF THE AREA, KEEPING RAIN CHANCES IN THE 20 TO 30 PERCENT RANGE. SOME NOTICEABLY COOLER AND DRIER AIR WILL ARRIVE BEHIND THIS FRONT - ESPECIALLY BY SUNDAY WITH HIGH TEMPERATURES DROPPING A FEW DEGREES BELOW NORMAL ACROSS THE REGION. LOW TEMPERATURES SUNDAY MORNING WILL BE ON THE COOL SIDE, WITH MOST OF THE AREA IN THE MID 40S. A RIDGE OF HIGH PRESSURE BUILDS TO THE NORTH AND THEN EAST OF THE REGION BY MONDAY INTO TUESDAY, RESULTING IN SOUTHEASTERLY FLOW AND THE RETURN OF ISOLATED SHOWERS MAINLY IN THE AFTERNOON HOURS. HIGH TEMPERATURES BY THIS TIME WILL BE BACK ABOVE NORMAL, GENERALLY IN THE LOWER 80S. && .AVIATION... [THROUGH 18Z WEDNESDAY] THE DHN AND ABY TERMINALS WILL HAVE THE BEST CHANCE OF SEEING CONVECTION THIS AFTERNOON AND EARLY EVENING. A FEW OF THE STORMS MAY BE STRONG TO SEVERE. AFTER CONVECTION DIMINISHES LATER THIS EVENING, WE WILL ONCE AGAIN SEE DENSE FOG DEVELOP OVERNIGHT INTO THE DAYBREAK HOURS. EXPECT AT LEAST BRIEF PERIODS OF LIFR CONDITIONS AT MOST TERMINALS. && .MARINE...MODERATE SOUTHWESTERLY FLOW WILL GRADUALLY DIMINISH OVERNIGHT. WINDS WILL SHIFT TO SOUTHERLY AFTER WEDNESDAY BEFORE VEERING TO WESTERLY AHEAD OF THE FRONTAL PASSAGE ON SATURDAY AFTERNOON. OFFSHORE WINDS WILL INCREASE TO NEAR CAUTIONARY LEVELS SATURDAY EVENING AS HIGH PRESSURE BUILDS IN NORTH OF THE MARINE AREA. && .FIRE WEATHER...RELATIVE HUMIDITY WILL REMAIN ABOVE CRITICAL VALUES FOR THE REST OF THIS WEEK. DISPERSION INDICES WILL BE QUITE HIGH ACROSS MOST OF THE FLORIDA PANHANDLE AND BIG BEND ON WEDNESDAY AND ACROSS THE EASTERN BIG BEND AND VALDOSTA AREA OF GEORGIA ON THURSDAY. THERE ARE NO RED FLAG CONCERNS. && .HYDROLOGY...RIVERS WILL CONTINUE TO SLOWLY FALL OVER THE NEXT FEW DAYS AS WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 62 84 58 82 56 / 20 30 20 20 10 PANAMA CITY 65 78 59 78 60 / 10 20 10 10 10 DOTHAN 61 82 58 82 57 / 30 30 20 20 10 ALBANY 59 82 58 81 57 / 40 40 20 30 10 VALDOSTA 62 83 59 81 58 / 30 40 20 20 10 CROSS CITY 62 82 59 81 59 / 10 30 20 10 10 APALACHICOLA 65 77 59 76 59 / 10 20 20 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...BARRY SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...BARRY MARINE...GODSEY FIRE WEATHER...WOOL HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:23 AM EDT | Dense Fog Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 4 hr |
| Mar 31, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 37 min |
| Mar 31, 6:26 PM EDT | Special Weather Statement | TAE | Irwin | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.